Minnesota, 2012

Flood in Minnesota, May 6 to 9, 2012

May 6 to 9, 2012 · NWS FSD · 1 event in 1 county or zone

Runoff from heavy rain caused minor lowland flooding of the Redwood River from May 6th to May 9th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FSD wrote it up.

Runoff from heavy rain caused minor lowland flooding of the Redwood River from May 6th to May 9th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at May 6, 3:22 AM CST, 2 hours 38 minutes earlier.

Area forecast discussion, May 6, 3:22 AM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
422 AM CDT SUN MAY 6 2012

.DISCUSSION.../ISSUED AT 420 AM CDT/
LINE OF THUNDERSTORMS JUST EXITING OUR EASTERN CWA AT THIS TIME.
SOME LINGERING STRATIFORM SHOWERS STILL LIKELY THIS MORNING...BUT
SEVERE AND HEAVY RAIN THREAT IS OVER. SURFACE COLD FRONT CURRENTLY
AT ABOUT THE JAMES RIVER. THIS WILL CONTINUE TO PUSH EAST AND MAKE
IT TO OUR EASTERN CWA BY LATE MORNING. EXPECTING BLUSTERY NORTHWEST
WINDS BEHIND THE FRONT...WITH WINDS GUSTING TO AROUND 30 MPH. MID
LEVEL FRONT LAGGING THE SURFACE FRONT AND WILL WORK ACROSS THE AREA
THIS AFTERNOON. ALSO WILL SEE SOME WEAK QG FORCING IN THE RIGHT
ENTRANCE OF AN UPPER JET. ENOUGH MOISTURE LAGGING BEHIND THAT THESE
FEATURES SHOULD KEEP IT MOSTLY CLOUDY FOR MUCH OF THE DAY. MAY EVEN
SEE A SCATTERED SHOWER OR TWO...BUT NOTHING MAJOR. ALSO MAY HAVE A
LITTLE INSTABILITY LEFT OVER ACROSS PORTIONS OF NORTHWEST IOWA EARLY
THIS AFTERNOON...SO COULD SEE AN ISOLATED THUNDERSTORM THERE. WITH
THE CLOUD COVER...STAYED ON THE COOLER SIDE OF GUIDANCE FOR
HIGHS...GENERALLY IN THE 60S...WITH SOME 70S IN NORTHWEST IOWA.

MONDAY INTO TUESDAY THE UPPER LEVEL TROUGH WILL REMAIN OVER THE
NORTHERN PLAINS. THIS WILL RESULT IN COOLER TEMPERATURES AND DRIER
WEATHER. HIGHS IN THE 60S AND BREEZY CONDITIONS ARE LIKELY MONDAY.
TUESDAY WILL BE THE COOLEST OF THE DAYS WITH 925MB TEMPERATURES
DROPPING INTO THE 8C TO 14C RANGE. THUS SOME UPPER 50S ARE POSSIBLE
IN SOUTHWEST MINNESOTA...WITH MID 60S CLOSER TO THE MISSOURI RIVER.
AS THE TROUGH AXIS PUSHES ACROSS...SHOULD SEE ISOLATED SHOWERS AND
MAYBE A RUMBLE OF THUNDER TUESDAY AFTERNOON...MAINLY ACROSS
SOUTHWEST MINNESOTA AND BORDERING AREAS OF SOUTH DAKOTA AND IOWA.
LOW TEMPERATURES TONIGHT THROUGH TUESDAY NIGHT WILL MAINLY BE IN THE
40S. TUESDAY NIGHT INTO WEDNESDAY MORNING SHOULD BE THE COOLEST OF
THE BUNCH...AS HIGH PRESSURE BUILDS IN ALLOWING FOR MORE IDEAL
RADIATIONAL COOLING. THUS MAY END UP SEEING SOME UPPER 30S THAT
NIGHT IN THE NORMALLY COOLER LOCATIONS.

WEDNESDAY INTO THURSDAY WILL SEE BUILDING HEIGHTS AS A RIDGE PUSHES
IN FROM THE WEST. THUS WARMING TEMPERATURES AND DRY WEATHER IS
EXPECTED. HIGHS WEDNESDAY WILL REBOUND INTO THE 60S...AND BY
THURSDAY INTO THE 70S. BY LATE THURSDAY NIGHT INTO FRIDAY MORNING
OUR NEXT COLD FRONT WILL APPROACH. NOT A LOT OF MOISTURE WITH THIS
FRONT AND THE BEST UPPER LEVEL SUPPORT SHOULD STAY TO OUR NORTH.
HOWEVER AT LEAST WEAK LIFT ASSOCIATED WITH THE RIGHT ENTRANCE OF A
STRONG UPPER JET MAY BE ENOUGH TO ALLOW A FEW SHOWERS OR
THUNDERSTORMS TO FORM INTO FRIDAY MORNING. OTHERWISE JUST EXPECTING
COOLER TEMPERATURES BEHIND THE FRONT FRIDAY INTO SATURDAY...WITH
HIGHS IN THE 60S. /CHENARD

&&

.AVIATION.../FOR THE 06Z TAF ISSUANCE/
HIGHLY VARIABLE CONDITIONS IN STORMS WILL CONTINUE THROUGH 15Z WHILE
STORMS BEGIN TO DECREASE FROM THE NORTHWEST. OTHERWISE CEILINGS 1-3K
FEET ROUGHLY NORTHWEST HALF OF AREA SHOULD REPLACE VFR CONDITIONS TO
THE SOUTHEAST. CONDITIONS SHOULD AGAIN IMPROVE TO VFR FROM THE
NORTHWEST 12Z-21Z AS PRECIPITATION ENDS AND CEILINGS SLOWLY IMPROVE.
SKIES SHOULD BECOME CLEAR FROM THE NORTHWEST 07/00Z-06Z. SURFACE
WIND GUSTS AROUND 25 KNOTS FROM THE NORTHWEST ARE POSSIBLE 15Z-23Z
MAINLY WESTERN PART OF FORECAST AREA IN SD.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR IAZ001>003-012>014-
     020>022-031-032.

MN...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR MNZ071-072-080-081-
     089-090-097-098.

NE...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR NEZ013-014.

SD...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR SDZ038>040-050-
     052>071.
Hazardous weather outlook, May 6, 3:53 AM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
453 AM CDT SUN MAY 06 2012

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
453 AM CDT SUN MAY 06 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
A FEW THUNDERSTORMS ARE POSSIBLE EARLY THIS AFTERNOON ACROSS
PORTIONS OF NORTHWEST IOWA. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE.

FLOODING...
DUE TO THE RECENT HEAVY RAINFALL...FLOODING OF SOME AREA RIVERS
AND STREAMS IS LIKELY OVER THE NEXT COUPLE OF DAYS. THE BIG SIOUX
RIVER IS EXPECTED TO FLOOD FROM BROOKINGS TO AKRON IOWA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 6, 3:55 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
455 AM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     HAIL             6 SW IONA               43.47N 99.50W
05/05/2012  E0.75 INCH       GREGORY            SD   TRAINED SPOTTER

0650 AM     HAIL             14 ENE DIXON            43.49N 99.23W
05/05/2012  E1.50 INCH       CHARLES MIX        SD   PUBLIC

            UP TO PING PONG BALL SIZE HAIL

0700 AM     HAIL             11 ESE IONA             43.49N 99.21W
05/05/2012  E0.75 INCH       CHARLES MIX        SD   TRAINED SPOTTER

0708 AM     HAIL             13 E IONA               43.53N 99.17W
05/05/2012  E1.00 INCH       BRULE              SD   TRAINED SPOTTER

0733 AM     HAIL             8 SSE KIMBALL           43.65N 98.89W
05/05/2012  E0.75 INCH       BRULE              SD   TRAINED SPOTTER

0750 AM     HAIL             1 SE WHITE LAKE         43.72N 98.70W
05/05/2012  E1.75 INCH       AURORA             SD   PUBLIC

            GOLF BALL SIZED HAIL AND ESTIMATED 60 MPH WINDS

0752 AM     HAIL             7 SSE WHITE LAKE        43.63N 98.66W
05/05/2012  M0.88 INCH       AURORA             SD   TRAINED SPOTTER

0805 AM     HAIL             4 ESE PLANKINTON        43.69N 98.42W
05/05/2012  M1.00 INCH       AURORA             SD   TRAINED SPOTTER

0805 AM     HAIL             1 SW PLANKINTON         43.71N 98.49W
05/05/2012  E1.00 INCH       AURORA             SD   TRAINED SPOTTER

0808 AM     HAIL             4 NE CHAMBERLAIN        43.85N 99.28W
05/05/2012  E1.00 INCH       BRULE              SD   TRAINED SPOTTER

0810 AM     HAIL             CHAMBERLAIN             43.81N 99.32W
05/05/2012  E1.75 INCH       BRULE              SD   EMERGENCY MNGR

0820 AM     HAIL             MOUNT VERNON            43.71N 98.26W
05/05/2012  M1.75 INCH       DAVISON            SD   TRAINED SPOTTER

0820 AM     HAIL             MOUNT VERNON            43.71N 98.26W
05/05/2012  E1.50 INCH       DAVISON            SD   LAW ENFORCEMENT

0822 AM     HAIL             MOUNT VERNON            43.71N 98.26W
05/05/2012  M1.75 INCH       DAVISON            SD   FIRE DEPT/RESCUE

            PEA TO GOLF BALL SIZE HAIL

0828 AM     HAIL             6 W MITCHELL            43.73N 98.15W
05/05/2012  M1.00 INCH       DAVISON            SD   TRAINED SPOTTER

0835 AM     HAIL             6 W MITCHELL            43.73N 98.15W
05/05/2012  E2.50 INCH       DAVISON            SD   TRAINED SPOTTER

            SOME DAMAGE TO HOUSE SIDING

0839 AM     HAIL             MITCHELL                43.73N 98.03W
05/05/2012  E2.00 INCH       DAVISON            SD   TRAINED SPOTTER

0840 AM     HAIL             4 N WHITE LAKE          43.78N 98.71W
05/05/2012  E1.00 INCH       AURORA             SD   PUBLIC

            PEA TO QUARTER SIZE HAIL COVERING THE ROAD

0841 AM     HAIL             MITCHELL                43.73N 98.03W
05/05/2012  M1.75 INCH       DAVISON            SD   CO-OP OBSERVER

            GOLF BALL AND HALF DOLLAR SIZE HAIL

0841 AM     HAIL             MITCHELL                43.73N 98.03W
05/05/2012  E2.50 INCH       DAVISON            SD   PUBLIC

0841 AM     HAIL             1 W MITCHELL            43.73N 98.05W
05/05/2012  M1.75 INCH       DAVISON            SD   TRAINED SPOTTER

            GOLF BALL AND WALNUT SIZE HAIL

0856 AM     HAIL             FULTON                  43.73N 97.82W
05/05/2012  M1.00 INCH       HANSON             SD   TRAINED SPOTTER

            COVERED THE GOUND UP TO 1 INCH IN DIAMETER

0905 AM     HAIL             2 N FARMER              43.76N 97.69W
05/05/2012  M1.75 INCH       HANSON             SD   TRAINED SPOTTER

0934 AM     HAIL             5 NE SALEM              43.78N 97.32W
05/05/2012  M1.00 INCH       MCCOOK             SD   CO-OP OBSERVER

0945 AM     HAIL             8 N MONTROSE            43.82N 97.18W
05/05/2012  M1.50 INCH       MCCOOK             SD   CO-OP OBSERVER

1000 AM     HAIL             4 W SALEM               43.72N 97.47W
05/05/2012  E1.00 INCH       MCCOOK             SD   PUBLIC

1007 AM     HAIL             CHESTER                 43.89N 96.93W
05/05/2012  M1.00 INCH       LAKE               SD   EMERGENCY MNGR

1012 AM     HAIL             5 NE SALEM              43.78N 97.32W
05/05/2012  M1.25 INCH       MCCOOK             SD   CO-OP OBSERVER

1012 AM     HAIL             4 W SALEM               43.72N 97.47W
05/05/2012  E1.00 INCH       MCCOOK             SD   PUBLIC

1015 AM     HAIL             1 NW SALEM              43.73N 97.40W
05/05/2012  M1.00 INCH       MCCOOK             SD   PUBLIC

1015 AM     HAIL             BROOKINGS               44.31N 96.79W
05/05/2012  M0.25 INCH       BROOKINGS          SD   EMERGENCY MNGR

1020 AM     HAIL             4 S COLMAN              43.93N 96.82W
05/05/2012  M0.75 INCH       MOODY              SD   TRAINED SPOTTER

1030 AM     HAIL             5 W COLTON              43.79N 97.03W
05/05/2012  M1.00 INCH       MINNEHAHA          SD   TRAINED SPOTTER

            LOTS OF 1 INCH HAIL

1030 AM     FLASH FLOOD      2 W CHESTER             43.89N 96.97W
05/05/2012                   LAKE               SD   EMERGENCY MNGR

            2 INCHES OF HAIL ON THE GROUND WITH ROADS UNDER WATER

1035 AM     HAIL             17 S WESSINGTON         44.21N 98.70W
05/05/2012  M1.00 INCH       BEADLE             SD   EMERGENCY MNGR

1050 AM     HAIL             2 W BALTIC              43.76N 96.78W
05/05/2012  M0.88 INCH       MINNEHAHA          SD   UNKNOWN

            FROM SPOTTERNET

1118 AM     HAIL             5 W LUVERNE             43.65N 96.31W
05/05/2012  E0.75 INCH       ROCK               MN   EMERGENCY MNGR

1125 AM     HAIL             1 N LUVERNE             43.67N 96.21W
05/05/2012  M1.00 INCH       ROCK               MN   TRAINED SPOTTER

1140 AM     HAIL             3 E MAGNOLIA            43.64N 96.01W
05/05/2012  M1.00 INCH       NOBLES             MN   LAW ENFORCEMENT

1145 AM     HAIL             ADRIAN                  43.63N 95.93W
05/05/2012  E1.00 INCH       NOBLES             MN   TRAINED SPOTTER

            LOTS OF PEA TO QUARTER SIZE HAIL

1158 AM     HAIL             RUSHMORE                43.62N 95.80W
05/05/2012  E1.25 INCH       NOBLES             MN   TRAINED SPOTTER

            LOTS OF PEA TO MARBLE SIZE HAIL, BUT THERE ARE A FEW
            PIECES UP TO A QUARTER AND HALF DOLLAR SIZE

1220 PM     HAIL             3 E ARLINGTON           44.36N 97.07W
05/05/2012  E1.00 INCH       BROOKINGS          SD   PUBLIC

            UP TO 1 INCH IN DIAMETER, MOST WAS SMALLER

1220 PM     HAIL             ARLINGTON               44.36N 97.13W
05/05/2012  E0.88 INCH       KINGSBURY          SD   TRAINED SPOTTER

0645 PM     HAIL             5 W MITCHELL            43.74N 98.14W
05/05/2012  E1.00 INCH       DAVISON            SD   PUBLIC

0648 PM     TSTM WND GST     1 E MITCHELL            43.73N 98.01W
05/05/2012  E65.00 MPH       DAVISON            SD   LAW ENFORCEMENT

0655 PM     TSTM WND GST     3 SSW MITCHELL          43.69N 98.05W
05/05/2012  M78.00 MPH       DAVISON            SD   STORM CHASER

            78.2 MPH MEASURED WIND GUST. LARGE WOODEN POSTS FOR DOT

            SIGN WITH 6 BY 6 WOODEN BEAMS SNAPPED AT INTERSTATE EXIT.

0704 PM     HAIL             8 NNE ARTESIAN          44.12N 97.89W
05/05/2012  E1.75 INCH       SANBORN            SD   PUBLIC

0721 PM     HAIL             5 N FULTON              43.80N 97.81W
05/05/2012  E1.00 INCH       HANSON             SD   PUBLIC

0747 PM     HAIL             6 NE MITCHELL           43.80N 97.95W
05/05/2012  E1.75 INCH       HANSON             SD   PUBLIC

0752 PM     HAIL             9 S FEDORA              43.88N 97.79W
05/05/2012  M1.00 INCH       MINER              SD   TRAINED SPOTTER

0800 PM     FLASH FLOOD      8 NE MITCHELL           43.83N 97.94W
05/05/2012                   HANSON             SD   TRAINED SPOTTER

            BASEMENT FLOODING

0800 PM     HAIL             8 NNE MITCHELL          43.83N 97.94W
05/05/2012  E1.00 INCH       HANSON             SD   TRAINED SPOTTER

            IN ADDITION TO QUARTER SIZED HAIL, THERE HAVE BEEN WAVES
            OF HEAVY RAIN COMING THROUGH, THE POWER HAS BEEN KNOCKED
            OUT SINCE 735 PM, AND THE BASEMENT IS GETTING FLOODED.

0824 PM     HAIL             2 SSE WINFRED           43.97N 97.35W
05/05/2012  E0.88 INCH       LAKE               SD   CO-OP OBSERVER

0841 PM     TSTM WND GST     3 W ORLAND              43.89N 97.25W
05/05/2012  E80.00 MPH       LAKE               SD   EMERGENCY MNGR

0842 PM     HAIL             4 E WINFRED             44.01N 97.29W
05/05/2012  E1.00 INCH       LAKE               SD   EMERGENCY MNGR

            NICKEL TO QUARTER SIZED HAIL AND 45 MPH WINDS

0843 PM     HAIL             5 S STONE BRIDGE        44.53N 97.06W
05/05/2012  E1.25 INCH       BROOKINGS          SD   PUBLIC

0845 PM     HAIL             2 W MADISON             44.01N 97.15W
05/05/2012  E1.75 INCH       LAKE               SD   EMERGENCY MNGR

0849 PM     TSTM WND GST     1 W MADISON             44.01N 97.13W
05/05/2012  E75.00 MPH       LAKE               SD   EMERGENCY MNGR

            THUNDERSTORM WIND GUSTS ESTIMATED AT 65 TO 75 MPH

0850 PM     TSTM WND GST     2 N SALEM               43.76N 97.39W
05/05/2012  E60.00 MPH       MCCOOK             SD   EMERGENCY MNGR

            SEMI OVERTURNED

0913 PM     HAIL             4 E WINFRED             44.01N 97.29W
05/05/2012  E1.00 INCH       LAKE               SD   EMERGENCY MNGR

            NICKEL TO QUARTER SIZED HAIL AGAIN

0930 PM     TSTM WND DMG     4 S MADISON             43.95N 97.11W
05/05/2012                   LAKE               SD   EMERGENCY MNGR

            STEEL POLE SHED BUILDING BLOWN EAST TO WEST ACROSS 454TH
            AVE SOUTH OF MADISON

0930 PM     HAIL             6 N COLMAN              44.07N 96.82W
05/05/2012  E1.00 INCH       MOODY              SD   TRAINED SPOTTER

            QUARTER SIZED HAIL QUICKLY FOLLOWED SOME WIND GUSTS UP TO
            AROUND 50 MPH.

0957 PM     TSTM WND GST     1 S FLANDREAU           44.03N 96.60W
05/05/2012  M72.00 MPH       MOODY              SD   MESONET

1029 PM     TSTM WND DMG     7 WNW PIPESTONE         44.05N 96.43W
05/05/2012                   PIPESTONE          MN   TRAINED SPOTTER

            SEVERAL TREES DOWN AND CANOPY BLOWN OFF TRAILER

1029 PM     TSTM WND DMG     SW FLANDREAU            44.05N 96.60W
05/05/2012                   MOODY              SD   EMERGENCY MNGR

            NUMEROUS BUILDINGS AND TREES DAMAGED IN SOUTHWESTERN
            FLANDREAU. ROOFS ON APPARTMENT BUILDINGS DAMAGED. NO
            KNOWN INJURIES.

1040 PM     HAIL             LAKE BENTON             44.26N 96.29W
05/05/2012  E0.88 INCH       LINCOLN            MN   CO-OP OBSERVER

            HEAVY RAIN AND LOTS OF LIGHTNING ACCOMPANIED HAIL UP TO
            THE SIZE OF NICKELS

1042 PM     HAIL             LAKE BENTON             44.26N 96.29W
05/05/2012  E1.00 INCH       LINCOLN            MN   LAW ENFORCEMENT

1122 PM     TSTM WND DMG     3 SSE FLANDREAU         44.01N 96.59W
05/05/2012                   MOODY              SD   LAW ENFORCEMENT

            BILLBOARD SIGN WITH METAL FRAME COMPLETELY FLATTENED AT
            NORTHWEST CORNER OF HIGHWAY 34 AND HIGHWAY 13 ACROSS FROM
            FLANDREAU AIRPORT

&&

CJANSEN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Lyon

When
May 6, 6:00 AM CST to May 9, 6:00 PM CST
Where
Lyon County, 4 mi ENE of Marshall to 2 mi NNE of Marshall
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
44.472, -95.705

Runoff from heavy rain caused minor lowland flooding of the Redwood River, with lowlands including some parkland affected. The river crested at 1.44 feet above flood stage at Russell on May 7th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2012Every state in 2012This day in weather historyWarnings in Minnesota, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 384783.